MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3MMX1000MM BALL TP GDE RD; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3MMX1000MM BALL TP GDE RD; PLATE, FIXATION, BONE
Catalog Number 71631626
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during set-up for a nail procedure, one (1) 3mmx1000mm ball tp gde rd was noticed to have a hole in the inner packaging.The procedure was performed using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the guide rod should be fully inserted into the foam end cap on both ends.The guide with the foams should be placed inside the pouch and sealed as close to the end cap as possible to prevent the detachment of end caps during transit.A new packaging upgrade is in progress, which will mitigate the occurrence of this type of failure.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation, so we were unable to confirm the reported failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported event.A complaint history review revealed similar events for the listed device over the previous 12 months, but no similar events for the batch.A review of the risk management file found this failure mode has been previously identified and the risk level is within anticipated limits.At this time, we have no reason to suspect that the product failed to meet specifications at the time of manufacture.While we were unable to identify a definitive root cause for the reported event, factors that could contribute to this issue include damage due to mishandling during shipping or storage.Based on this investigation, the need for corrective action is not indicated.Should the product or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6 (medical device problem code, investigation findings and investigation conclusions), h10 (roi).

Brand Name
3MMX1000MM BALL TP GDE RD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19653741
Report Number1020279-2024-01276
Device Sequence Number20489149
Product Code HRS
UDI-Device Identifier03596010529107
UDI-Public03596010529107
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number71631626
Device Lot Number23FSM0172
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/18/2024
12/24/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/22/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown